MAUDE Adverse Event Report: DEPUY MITEK LLC US BARREL BURR 4.0MM 5PK; ARTHROSCOPE

DEPUY MITEK LLC US BARREL BURR 4.0MM 5PK; ARTHROSCOPE
Catalog Number 283469
Medical Device Problem Codes Device-Device Incompatibility (2919); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: udi: (b)(4).E3: reporter is a j&j sales representative.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in luxembourg that during an shoulder scope procedure on (b)(6) 2023, it was observed that the blade on the 4 mm barrel bur plus device was stuck and did not react anymore; and that it was impossible to dislocate the two parts on the device after that.It was unknown if and how the procedure was completed.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: the product was returned to mitek for evaluation.Mitek then conducted visual inspection of the device received.The complaint device was received for evaluation.Upon reviewing the device, it could be observed that the inner shaft is seized, it was not possible to spin to any direction or separate.No anomalies were found on the outer black connector.A manufacturing record evaluation was performed for the finished device lot number and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection, this complaint can be confirmed.A possible root cause for the jammed issue can be attributed to the procedural variables, such handling of the device or product interaction during procedure; higher speeds applied on the handpiece can increase the temperature of the device's shaft, lack of adequate irrigation and excessive side loading can contribute to a seized inner shaft, as per the instructions for use: adequate irrigation to the tip of the blade or burr is required to cool the blade and prevent accumulation of excised material in the surgical site.Excessive side loading may result in blade wear and degradation, as well as clogging and/or seizing.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
BARREL BURR 4.0MM 5PK
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17856433
Report Number1221934-2023-03596
Device Sequence Number3278111
Product Code HRX
UDI-Device Identifier10886705022045
UDI-Public10886705022045
Combination Product (Y/N)N
Initial Reporter CountryLU
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number283469
Device Lot NumberM2210010
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer11/07/2023
11/20/2023
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date11/12/2023
11/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown